Alert archive / Louisiana / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 36, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Feb 13, 2000, 3:27 PM CST for Madison Parish, Louisiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2000, 3:27 PM CST (21:27 UTC)
- Expired
- Feb 13, 2000, 4:00 PM CST
- In force
- 33 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties
County Madison Parish, LA
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 13, 1:30 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 9.5 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 990 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- -8 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KJAN 132128 SVRJAN LAC065-132200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 327 PM CST SUN FEB 13 2000 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MADISON PARISH IN NORTHEAST LOUISIANA * UNTIL 400 PM CST * AT 327 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 13 MILES SOUTH OF TALLULAH...MOVING NORTHEAST AT 50 MPH. THIS STORM WILL MAINLY AFFECT SMALLER COMMUNITIES AND RURAL AREAS. A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. HAIL...DAMAGING WINDS AND TORRENTIAL RAIN ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. 62
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 3:00 PM CST, 27 minutes earlier.
Area forecast discussion, Feb 13, 3:00 PM CST, 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 300 PM CST SUN FEB 13 2000 FROM THE CURRENT RADAR AND SATELLITE TRENDS STILL PREFER THE ETA AS THE MODEL OF CHOICE TODAY. BOTH THE ETA AND AVN PICKED UP ON THE STRONG SHORTWAVE THAT MOVED AROSS TEXAS THIS MORNING...BUT STILL FEEL THE AVN IS TOO FAST WITH THE SPEED AND DEEPENING OF THE SURFACE LOW. CURRENTLY STRONG/SEVERE THUNDERSTORMS ARE DEVELOPING FROM WEST TENNESSEE BACK THROUGH SOUTHWEST LOUISIANA. THE STORMS ARE RAPIDLY MOVING TO THE NORTHEAST. PARAMETERS FROM THE MID DAY SOUNDINGS SHOW LAPSE RATES STILL STEEP...ON THE ORDER OF 7-7.5 C/KM...SWEAT INDICES OF 450...WITH CAPES AROUND 1000 J/KG AND LIS OF -3 TO -5. A LOOK AT CURRENT READINGS ACROSS THE FORECAST AREA SHOWS LIS OF -6 TO -8 OVER SOUTH ARKANSAS AND NORTHEAST LOUISIANA WITH DECENT PRESSURE FALLS ACROSS THE CWFA. FROM MODEL TIMING AND CURRENT TRENDS MOST OF THE ACTIVITY SHOULD BE EAST OF THE AREA BEFORE MIDNIGHT. TIME SECTIONS SHOW DRIER AIR FILTERING IN FROM THE NORTHWEST LATE TONIGHT. BY MONDAY MORNING...SURFACE COLD FRONT SHOULD BE ACROSS THE EXTREME SOUTHEAST PORTION OF THE STATE...WITH HIGH PRESSURE SETTING UP OVER THE STATE DURING THE DAY MONDAY. HIGH PRESSURE CENTER SHOULD BE TO THE NORTHEAST BY EARLY TUESDAY. LOW LEVEL FLOW BECOMES SOUTHERLY AGAIN ON TUESDAY...BUT STRONG RIDGE SHOULD KEEP CONDITIONS DRY MONDAY THROUGH TUESDAY...AS A WARMING TREND ENSUES. FOR THE FIRST PERIOD WILL GO ABOVE MOS WITH AS FAR AS POPS ARE CONCERNED. NOT MUCH CHANGE FROM TEMPS...WILL TAKE AN AVERAGE AND MAY VARY AROUND. QPF DISCUSSION: SWIFT-MOVING SYSTEM LIMITS POTENTIAL FOR WIDESPREAD ...EFFICIENT HEAVY RAINFALL DEVELOPMENT. EXPECT LOCALLY HEAVIER AMOUNTS IN STRONGER STORMS...MAINLY OVER NORTHERN COUNTIES. WILL GO ALONG WITH NCEPS TRENDS FOR TIMING. EXPECT EVENT IS OVER AROUND 06Z MOST AREAS EXCEPT SLIGHTLY LATER OVER EASTERN ZONES (11Z). LIGHTER AMOUNTS THIS RUN OF MODELS ARE PREFERRED AND ACCEPTABLE. WILL GO WITH AMOUNTS AROUND ONE QUARTER INCH OVER NORTH AND ONE TENTH TO ONE QUARTER OTHERWISE. PRELIM NUMBERS: JAN 048/064 040/074 500 MEI 052/064 040/071 700 .JAN... MS...NONE. AR...NONE. LA...NONE.
In the hours before
Special weather statement, Feb 13, 10:00 AM CST, 5 hours 27 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 140400- AREA THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1000 AM CST SUN FEB 13 2000 ...SEVERE WEATHER IS EXPECTED ACROSS THE REGION THIS AFTERNOON AND EVENING... SHOWERS AND THUNDERSTORMS WILL CONTINUE OVER THE AREA TODAY...AHEAD OF A STRENGTHENING STORM SYSTEM MOVING FROM THE SOUTHERN PLAINS STATES. THE COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL MOVE RAPIDLY EAST INTO THE LOWER MISSISSIPPI RIVER VALLEY THIS AFTERNOON AND USHER IN COLDER AIR ALOFT. AT THE SAME TIME...A WARM FRONT WILL SLIDE NORTH ACROSS ARKANSAS AND NORTH MISSISSIPPI INTO THE TENNESSEE RIVER VALLEY. THIS MORNING'S WIND PROFILES INDICATE SIGNIFICANT WIND SHEAR IS DEVELOPING OVER THE REGION. STRONG LOW LEVEL SOUTHERLY FLOW HAS CONTINUED TO PUMP MOISTURE FROM THE GULF OF MEXICO OVER THE REGION. AT THE SAME TIME...WINDS AT THE MID AND UPPER LEVELS HAVE REMAINED MORE WESTERLY. THIS TYPE OF WIND SHEAR WILL INCREASE THE POTENTIAL FOR STRONG THUNDERSTORM DEVELOPMENT. WITH WARM...UNSTABLE AIR ALREADY OVER THE REGION...ANY INSOLATION THROUGH BREAKS IN THE CLOUDS WILL FURTHER FUEL STORM DEVELOPMENT. THEREFORE...THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM THIS AFTERNOON THROUGH THE MID EVENING HOURS. THE BEST POTENTIAL OF SEVERE WEATHER WILL BE ALONG AND NORTH OF A RAYVILLE...LOUISIANA TO VICKSBURG TO JACKSON TO MERIDIAN LINE WHERE SEVERE THUNDERSTORMS...DAMAGING WINDS...LARGE HAIL AND POSSIBLE TORNADOES CAN BE EXPECTED. SOUTH OF THIS LINE...RESIDENTS OF NORTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI SHOULD STILL BE ALERT TO THIS WEATHER SITUATION...SINCE THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS...DAMAGING WINDS...AND LARGE HAIL OVER THAT AREA. THERE IS THE POTENTIAL FOR EXTREMELY DANGEROUS WEATHER DEVELOPMENT. BE SURE TO MONITOR THE LOCAL NEWS MEDIA...CABLE TELEVISION STATIONS AND NOAA WEATHER RADIO FOR MORE UPDATES ON THIS DEVELOPING SEVERE WEATHER SITUATION. ACTIVATION OF STORM SPOTTERS...EMERGENCY MANAGEMENT PERSONNEL AND HAM RADIO OPERATORS WILL LIKELY BE REQUIRED THIS AFTERNOON AND TONIGHT. FOR MORE INFORMATION...PLEASE VISIT OUR INTERNET WEB SITE AT HTTP"://WWW.JANNWS.STATE.MS.US /IN LOWER-CASE LETTERS/
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 13, 1:40 PM CST | Severe Thunderstorm Warning | JAN | Morehouse | 20 min |
| Feb 13, 2:00 PM CST | Severe Thunderstorm Warning | JAN | West Carroll | 30 min |
| Feb 13, 3:03 PM CST | Severe Thunderstorm Warning | JAN | Franklin, Richland | 27 min |
| Feb 13, 3:10 PM CST | Severe Thunderstorm Warning | JAN | East Carroll | 35 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.